Today, I was given a single dose of Azithromycin, 1g, to treat a urinary tract infection. In 1.5 hours after taking it, I developed a very strong diarrhea - watery stool with poorly digested food. What should I do now ? My main fear is, of course, developing pseudomembranous colitis - is there a way I can reduce this risk somehow ?
Hi Plfgood - call your doc immediately. Sometimes, simply stopping the antibiotic helps - but doc needs to know. If D continues, he/she should do a series of three stool tests - looking for Clostridium Difficile and toxins A/B. In the meantime, you can start a probiotic such as Florastor, Culturelle etc to start putting some good bugs back into your gut. Florastor can be taken while you are on an antibiotic - and others best to be spaced apart from the time you take the meds. Best of luck to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.